Rebif Update

I have more to add on the possible allergic reaction that I might be getting from Rebif.

Yesterday, triage nurses from my doctor’s office told me they wanted to see me continue on with the 44mcg dosage. When I expressed concern, they said they didn’t believe this reaction was being caused by the drug, but I’ve been told that before (see Tecfidera). I had to argue with them a bit, suggesting that instead of continuing on a recently increased dosage that I believe is causing a reaction, maybe I skip a few doses, wait for the rash/hives to subside, and start up again on a lower dose. This is what I was told to do a year and a half ago with Tecfidera. Eventually, I got them to agree to switch me to a lower dose, but I called back today, asking to speak to at least a Physician’s Assistant so that my concerns might be better heard.

haZG7az
Me.

I got a call back from another triage nurse and she told me they’d like me to stop taking Rebif and come in (read: take a few hours off of work and spend a few hundred dollars for fifteen minutes with a PA to tell him/her the same thing I’m telling the triage nurses) in 2-4 weeks. When I asked how we’ve gone from “We’d like to have you continue to take your current dosage despite your concerns” to “CEASE, WAIT, AND SEE US,” they explained the PA just simply does not have time to make phone calls. I calmly and politely attempted (several times) to explain that the only reason I was trying to talk to a PA was because I didn’t feel like I was being listened to yesterday…but I couldn’t get all of that out because the triage nurse kept talking over me.sticker,375x360

Guys. I absolutely love my doctor. He really makes me feel like he’s personally invested in my wellbeing. He’s one of the best MS specialists in the Midwest, and possibly the country. He’s a little bit of a celebrity. But I keep running into issues with his staff, whether it’s lab work not being properly ordered, insurance not being billed correctly, nurses making fun of me (one mocked me when I told him I accidentally hit a nerve–twice–while injecting into my arm, which doesn’t have much fat on it at all), and now this.

You know, I’ve had both my eye doctor’s and my general practitioner’s personal cell phone numbers in my phone for years. They were offered to me. And I don’t abuse them. I need someone more accessible. I need a doctor whose staff is just as much an advocate for me as my doctor is.

Here are a couple photos of my forearm today (click individual images to enlarge). I purposely aggravated the area a bit so that I was able to get a photo (I’ve skipped a couple doses of Rebif and the rash/hives have stayed dormant without anymore flare-ups, though I’ve been able to feel the bumps under my skin):

The bumps were much larger in diameter when this area naturally flared up last Friday and again on Sunday.

So now what?

———-

Hey! I’m on FacebookTwitter, and Instagram. Follow me for updates and musings between blog postings!

Want to get updated when I post a new blog entry? Enter your email address in the field on the right side of your screen and get treated to an email alert when I post here! How modern!

Questions, comments, or love letters you don’t feel comfortable posting in the comments below? Email me at itsonlyabruise@gmail.com.

4 thoughts on “Rebif Update

  1. Dennis Stappas

    I understand your frustration, but just go see the PA. There are a lot of reasons why doctors and PA’s can’t give assistance over the phone.

    Like

    1. Thankfully, I later spoke to the nurse manager (?) and she was very helpful and actually took the time to listen to my concerns and agreed the way triage handled this was confusing and a little ridiculous. She’s having a PA call me tomorrow. Thank goodness I’m part bulldog! 😉

      Like

  2. Jennifer K

    I tried rebif before, I personally didn’t enjoy giving myself the shot. This was 3 years ago. After that I took a few years off of medication and was doing fine, I thought. Now since the begging of this year I’ve had the worse relapses I’ve ever had. I’ve been on tecfidera now for about 2 1/2 months, have done multipul rounds of solu medrol and prednisone with little to no relief, and now in the works of starting tysabri. I pray they find something that works for you.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s